Has anyone had problems? I am wondering the effects on liver, immune system, adrenals?? etc. I know those of us on Xanax have anxiety to begin with. Now, I am anxious to use the medicine to help my anxiety..... geesh, rolling eyes at myself.
I'm a tad confused. You say 'those of us on Xanax have anxiety to begin with." You then say "I am now anxious to use the medicine to help my anxiety."
So, if you've already been on Xanax for some other issue, such as sleeping, then it should also have helped with your anxiety. Since it apparently hasn't, my first piece of advice would be to get back, ASAP, to your prescribing doctor and discuss the use of a med like Klonopin for anxiety as opposed to the Xanax. Xanax is used for very short term use and will lose it's efficacy in four months or less, meaning it will no longer do anything to help with your anxiety. And getting OFF Xanax is very difficult. Klonopin, on the other hand is designed for long term use and is quite easy to w/d from when the time comes. It is also just as or even more effective than Xanax.
Please speak with your doctor about switching from Xanax to Klonopin, but do NOT stop the Xanax abruptly!!!!!!! You and your doctor should discuss a cross over plan to replace the Xanax with the Klonopin. I don't know how long or at what dose you've been on the Xanax, but it can be very dangerous to simply quit. If you've been taking it for more than a month and your doctor tells you to just quit, I think I would find another doctor more familiar with the benzos. A talk with your local pharmacist would be very educational!
As for your other questions regarding the effects on your immune system, liver and adrenals, that is way beyond my knowledge, but again, your pharmacist can answer these questions.................probably far better than your doctor.
Xanax never gave me any long term problems. That was until it was time to come off it. Then I discovered it was the devil's tablet. Nightmare form of medication. Read the post above and ask your doc for something else. You don't want to go down the xanax road. It's a rough one. One you will regret.
That MrGreen has backed me up on the use of Xanax based on his persoanl experience with this med, should send up the red flags for you! It is a great drug when used VERY short term, or on a strict PRN (AS NEEDED) basis! NEVER LONG TERM and that means FOUR MONTHS MAX. And even at that, you're going to have the Devil's own time getting off the ****. If your doc insists that Xanax is the only drug for you, RUN AWAY!
If I knew THEN, what I know NOW, and what MrGreen and I are telling you, is that Xanax is a one way road to hell.
If she wants a full description of withdrawls to scare her off the tablet. Imagine your mum entering your room one sunday morning. You are laying on your bed, trembling, with no control over your whole body at all. She talks to you. But all you can hear is a distant echo of a voice. The voice is not one you can even make out. You drag yourself up in the bed and open your eyes. The person standing 1 foot away seems to be a million miles away from you. The bed is soaking wet. When I said no control, I meant no control at all. You can't move. You are helpless. That's how you feel. Why are you like this? You didn't take one 1mg tablet. Yes. All this from missing one tablet. My end result? I ended up in hospital. Full month in there. They got me off the xanax. But I will never ever forget that one Sunday morning. Neither will my mother. In her own words ' she thought I was dying '.
I was addicted to it for about 2 years. I needed it to help me sleep because of the insomnia that the paxil gave me at the time. I never really thought I was addicted to it because I was only taking 1 mg at night... sometimes 2mg if I was upset. Early this spring I decided to take place in a drug study which required me to come off of the xanax and celexa. Even though it was a fast taper off, it was still brutal. I could deal with the dizziness (found that kinda fun) but the nausea, wild thoughts, and craving it (looking for that instant *ahhh* from it). I struggled through work, could not concentrate. This lasted about 2 weeks. Felt a lot longer. Since coming off the xanax, I miss the *ahh* sensation/high from it but have come to accept that I need to find it somewhere else--like exercise or something. I'm glad I'm off the xanax but there is and probably always be the temptation to take one.
My father and mother are both addicted to it. She abuses it to feel nothing. He uses it to sleep. They're both in their 60's and I can't see either of them ever coming off of it. The withdrawal symptoms will be too hard on their bodies--which have endured alcohol consumption to the max.
I thought I was strong and I could get off of it with no problem. I realized the temptation will always be there. I wish I never knew about Xanax.
I just found this site during my nightly internet search about Xanax. I've posted it in two areas so more people can see it. My wife has been on Xanax for over 20 years. Four years ago we both retired from professional jobs. She started taking it for anxiety and to sleep. We thought it was fine. She took 4mg at night for sleep. In the last three years that level wasn't working so she started increasing the dosage. She began having serious side effects. I started reading on the internet about long term effects. Now she has nearly all the side effects to greater or lesser degrees. The worst is falling. She's fallen 4 times in the last week and is covered with bruises, new and old. She is now taking 14mg per day and can't stop. She has been in two different detox facilities but as soon as she gets out, she starts taking it again. She is basically an invalid. Caring for her is a full time thankless job. She is angry, agressive, bulligerant and hostile. She is just a shell of the wonderful smart funny woman I married 35 years ago. This drug has ruined our lives, totally depleted our savings, isolated us from friends and family, and destroyed her health. Everytime I chance going to the store or the pharmacy, I dread going back into the house because I fear she'll be dead on the floor from falling or seizures or suicide. If I didn't have two golden retrievers to care for, I don't think I would survive. Please, please, please stop taking this drug before you end up like my wife!
I've been on xanax for 12 years taking .75 every night before I go to bed I have not ever had ANY problems like what you people are talking about. Also after 12 years I have not increasted my dosage but once from .50 to .75 at night. But you people scare me to want to taper off. Any advice? My doc said to just gradly go down half a .25 per month sould be no problem. Whats everyones opinon? Thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.